This essay will focus on the assessment and treatment of a patient on an acute medical unit. The first part will discuss the clinical presentation on admission to accident and emergency. The second part, will describe the pathophysiology relevant to Liver. Following this, the essay will review the mechanism behind drug induced hepatotoxicity. Thirdly, I will provide detailed Pharmacodynamics and Pharmacokinetics of Cefelaxin. Next, there will be an illustration of the intervention used for the treatment. There will be a reflection of improvement through target setting. There will be a review of the outcome on the patients treatment. Finally, there will be a use critical reasoning to evaluate the overall experience of patient presenting with Hepatitis with unknown origin.
Mrs M, is a 90 year-old- female who presented to Accident and emergency (A&E) with four days of feeling unwell, fatigue, reduced appetite and vomiting. She denies any fever, diarrhoea, and abdominal pain. She was treated with oral Cefalaxin. Neighbours were concerned with increased unwell after visit to the GP so they called the ambulance. Her past medical history include hypothyroidism and Osteoporosis for which is taken thyroxine 125mcg/day in the past 18years and folic acid 5mg/day. Mrs M takes paracetamol but denies taking more than 4g every daily. She states 1g twice-three daily. Mrs M lives alone with carers three times daily, she is mobile with frame and continent of urine and faeces. She denied ever smoking and drinking. There is no family history recorded. There is no known allergy for this patient. The nausea and vomiting continued in the ambulance and on arrival to A&E. On blood pressure 130/79 temperature 37C, respiratory rate 23, saturation 95%, heart rate of 120, Blood Glucose 4.7 and Electro cardiogram showed Right bundle branch block. Mrs M, was alert and oriented GCS 15/15 vital signs was recorded and she was found to be tachycardic along...
Please join StudyMode to read the full document